Alert archive / Texas / River Flood Warnings in 2013
River Flood Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this river flood warning at Aug 14, 2013, 11:16 PM CDT for Armstrong County, Randall County, Texas. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2013, 11:16 PM CDT (04:16 UTC)
- Expired
- Aug 15, 2013, 8:34 AM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
- Flood severity
- Major
Counties Armstrong County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 31 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Prairie Dog Town Fork of the Red River at Wayside (WAYT2). The gauge peaked at 5.40 ft at Aug 16, 2013, 12:00 AM CDT.
- Action stage
- 9.5 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07297910, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
254 WGUS44 KAMA 150416 FLWAMA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1116 PM CDT WED AUG 14 2013 ...THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN TEXAS... PRAIRIE DOG TOWN FORK RED RIVER NEAR WAYSIDE AFFECTING ARMSTRONG AND RANDALL COUNTIES . HEAVY RAIN FROM EARLIER STORMS HAS RESULTED IN FAST RISES ON THE PRAIRIE DOG TOWN CREEK. THE CREEK HAS ALREADY RISEN ABOVE FLOOD STAGE AND WILL BE SLOW TO RECEDE BELOW BANKFULL. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. KNOW YOUR LOCATION IN RELATION TO CREEKS AND RIVERS THAT CAN BECOME KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVETHROUGH RISING WATER. DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON THE TEXAS PANHANDLE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. THE ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE PROVIDES CURRENT AND FORECAST RIVER INFORMATION...GAGE LOCATIONS... IMPACTS...AND HISTORICAL CREST INFORMATION FOR ALL FORECAST POINTS BY CLICKING ON EACH POINT. && TXC011-381-150816- /O.NEW.KAMA.FL.W.0002.130815T0416Z-130817T0340Z/ /WAYT2.3.ER.130815T0357Z.130815T0600Z.130816T1540Z.NR/ 1116 PM CDT WED AUG 14 2013 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLOOD WARNING FOR THE PRAIRIE DOG TOWN FORK RED RIVER NEAR WAYSIDE. * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 PM WEDNESDAY THE STAGE WAS 11.9 FEET. * MINOR FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.0 FEET BY EARLY THURSDAY MORNING AND THEN BEGIN TO FALL. * IMPACT...AT 15.0 FEET...CATTLE IN FLOOD PLAIN WILL BE THREATENED. WATER WILL BEGIN TO TOUCH UNDERSIDE OF BRIDGE * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 13.0 FEET ON AUG 28 1968. $$
4 follow-up statements
683 WGUS84 KAMA 150513 FLSAMA FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1213 AM CDT THU AUG 15 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS... PRAIRIE DOG TOWN FORK RED RIVER NEAR WAYSIDE AFFECTING ARMSTRONG AND RANDALL COUNTIES .HEAVY RAIN FROM EARLIER STORMS HAS RESULTED IN FAST RISES ON THE PRAIRIE DOG TOWN CREEK. THE CREEK HAS ALREADY RISEN TO A CREST OF 12.8 FEET AND WILL BE SLOW TO RECEDE BELOW BANKFULL. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON THE TEXAS PANHANDLE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. THE ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE PROVIDES CURRENT AND FORECAST RIVER INFORMATION...GAGE LOCATIONS... IMPACTS...AND HISTORICAL CREST INFORMATION FOR ALL FORECAST POINTS BY CLICKING ON EACH POINT. && TXC011-381-150913- /O.EXT.KAMA.FL.W.0002.000000T0000Z-130815T2205Z/ /WAYT2.1.ER.130815T0357Z.130815T0445Z.130815T1005Z.NR/ 1213 AM CDT THU AUG 15 2013 THE FLOOD WARNING CONTINUES FOR THE PRAIRIE DOG TOWN FORK RED RIVER NEAR WAYSIDE. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 AM THURSDAY THE STAGE WAS 12.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY THIS MORNING. * IMPACT...AT 13.0 FEET...HIGHWAY 207 SUBJECT TO FLOODING...JUST SOUTH OF THE HIGHWAY BRIDGE. CATTLE IN FLOOD PLAIN ARE THREATENED * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 12.9 FEET ON JUN 12 2005. $$
682 WGUS84 KAMA 150634 FLSAMA FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 134 AM CDT THU AUG 15 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS... PRAIRIE DOG TOWN FORK RED RIVER NEAR WAYSIDE AFFECTING ARMSTRONG AND RANDALL COUNTIES ...MINOR FLOODING IS OCCURRING...FORECAST TO FALL .HEAVY RAINS FROM EARLIER STORMS HAVE RESULTED IN FAST RISES ON THE PRAIRIE DOG TOWN CREEK. THE CREEK HAS ALREADY RISEN TO A CREST OF 12.9 FEET AND WILL BE SLOW TO RECEDE BELOW BANKFULL. AFTER FALLING BELOW BANKFULL...ANOTHER RISE IS EXPECTED...WITH THE CREEK RISING TO BANKFULL STAGE...9.5 FEET...BY 1 PM TODAY. THE CREEK IS EXPECTED TO FALL BELOW BANKFULL STAGE BY 7 PM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON THE TEXAS PANHANDLE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. THE ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE PROVIDES CURRENT AND FORECAST RIVER INFORMATION...GAGE LOCATIONS... IMPACTS...AND HISTORICAL CREST INFORMATION FOR ALL FORECAST POINTS BY CLICKING ON EACH POINT. $$ && TXC011-381-151034- /O.EXT.KAMA.FL.W.0002.000000T0000Z-130815T1857Z/ /WAYT2.1.ER.130815T0357Z.130815T0445Z.130815T0657Z.NR/ 134 AM CDT THU AUG 15 2013 THE FLOOD WARNING CONTINUES FOR THE PRAIRIE DOG TOWN FORK RED RIVER NEAR WAYSIDE. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 1:00 AM THURSDAY THE STAGE WAS 10.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BEFORE SUNRISE THIS MORNING. AN ADDITIONAL RISE IS EXPECTED LATE THIS MORNING ...REACHING BANFULL AGAIN BY 1 PM TODAY. A SLOW FALL IS FORECAST THEREAFTER. * IMPACT...AT 10.0 FEET...RANCH AND FARM LAND WITHIN THE FLOOD PLAIN BEGINS TO FLOOD. CATTLE IN THE FLOOD PLAIN ARE THREATENED * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 10.4 FEET ON AUG 18 2008. $$ COCKRELL
824 WGUS84 KAMA 151010 CCA FLSAMA FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 510 AM CDT THU AUG 15 2013 CORRECTED TYPOGRAPHICAL ERROR ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS... PRAIRIE DOG TOWN FORK RED RIVER NEAR WAYSIDE AFFECTING ARMSTRONG AND RANDALL COUNTIES...MINOR FLOODING IS OCCURRING...FORECAST TO FALL .HEAVY RAINS FROM EARLIER STORMS HAVE RESULTED IN FAST RISES ON THE PRAIRIE DOG TOWN CREEK. THE CREEK HAS ALREADY RISEN TO A CREST OF 12.9 FEET AND WILL BE SLOW TO RECEDE BELOW BANKFULL. AFTER FALLING BELOW BANKFULL...ANOTHER RISE IS EXPECTED...WITH THE CREEK RISING TO BANKFULL STAGE...9.5 FEET...BY 1 PM TODAY. THE CREEK IS EXPECTED TO FALL BELOW BANKFULL STAGE BY 7 PM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON THE TEXAS PANHANDLE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. THE ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE PROVIDES CURRENT AND FORECAST RIVER INFORMATION...GAGE LOCATIONS... IMPACTS...AND HISTORICAL CREST INFORMATION FOR ALL FORECAST POINTS BY CLICKING ON EACH POINT. $$ && TXC011-381-151034- /O.EXT.KAMA.FL.W.0002.000000T0000Z-130815T1857Z/ /WAYT2.1.ER.130815T0357Z.130815T0445Z.130815T0657Z.NR/ 510 AM CDT THU AUG 15 2013 THE FLOOD WARNING CONTINUES FOR THE PRAIRIE DOG TOWN FORK RED RIVER NEAR WAYSIDE. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 1:00 AM THURSDAY THE STAGE WAS 10.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BEFORE SUNRISE THIS MORNING. AN ADDITIONAL RISE IS EXPECTED LATE THIS MORNING...REACHING BANKFULL AGAIN BY 1 PM TODAY. A SLOW FALL IS FORECAST THEREAFTER. * IMPACT...AT 10.0 FEET...RANCH AND FARM LAND WITHIN THE FLOOD PLAIN BEGINS TO FLOOD. CATTLE IN THE FLOOD PLAIN ARE THREATENED * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 10.4 FEET ON AUG 18 2008. $$ COCKRELL
851 WGUS84 KAMA 151335 FLSAMA FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 834 AM CDT THU AUG 15 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS... PRAIRIE DOG TOWN FORK RED RIVER NEAR WAYSIDE AFFECTING ARMSTRONG AND RANDALL COUNTIES. HEAVY RAINS FROM STORMS ON WEDNESDAY RESULTED IN SIGNIFICANT RISES ON THE PRAIRIE DOG TOWN CREEK. THE CREEK ROSE TO A CREST OF 12.9 FEET AND HAS SINCE FALLEN BELOW FLOOD STAGE AND EVEN BELOW BANFULL STAGE. THE CREEK IS FORECAST TO REMAIN BELOW BANKFULL STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON THE TEXAS PANHANDLE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. THE ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE PROVIDES CURRENT AND FORECAST RIVER INFORMATION...GAGE LOCATIONS... IMPACTS...AND HISTORICAL CREST INFORMATION FOR ALL FORECAST POINTS BY CLICKING ON EACH POINT. && TXC011-381-151404- /O.CAN.KAMA.FL.W.0002.000000T0000Z-130815T1857Z/ /WAYT2.1.ER.130815T0357Z.130815T0445Z.130815T0615Z.NR/ 834 AM CDT THU AUG 15 2013 THE FLOOD WARNING IS CANCELLED FOR THE PRAIRIE DOG TOWN FORK RED RIVER NEAR WAYSIDE. * AT 8:00 AM THURSDAY THE STAGE WAS 7.0 FEET. * FELL BELOW FLOOD STAGE AT 1:15 AM THURSDAY. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.9 FEET BY THIS AFTERNOON $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this river flood warning went out at Aug 14, 7:02 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Aug 14, 7:02 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 702 PM CDT WED AUG 14 2013 .AVIATION... FOR THE 00Z TAFS...THE BIGGEST CONCERN WILL BE THE POTENTIAL FOR TSRA THROUGH TONIGHT. THE THOUGH SCT COVERAGE OF STORMS...STILL UNCERTAIN IF STORMS WILL DIRECTLY IMPACT THE TERMINALS. KAMA IS UNDER THE BIGGEST RISK AS A LARGE THUNDERSTORM LOOKS LIKE IT WILL PASS JUST EAST OF THE AIRPORT IN THE NEXT 1 TO 3 HOURS. CHANCES FOR THUNDERSTORMS CONTINUE THROUGH THE TAF PERIOD...THOUGH THE HIGHEST RISK IS THROUGH 12Z. CAN EXPECT STRONG AND VRB WINDS...MVFR CEILINGS AND IFR VISIBILITIES DUE TO HEAVY RA UNDER ANY STORMS. JOHNSON && .PREV DISCUSSION... /ISSUED 342 PM CDT WED AUG 14 2013/ SHORT TERM... AFTERNOON WATER VAPOR SATELLITE IMAGERY SHOWS AN UPPER WAVE SLIDING SOUTHEAST INTO NORTHERN OKLAHOMA. WHILE THIS WAVE LED TO ISOLATED SHOWERS AND STORMS TO POP UP ACROSS PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON...THIS ACTIVITY WAS WANING GIVEN THE WEAK SUBSIDENCE BEHIND THIS WAVE. HOWEVER SHOWERS AND STORMS ARE ONCE AGAIN DEVELOPING ON THE HIGHER TERRAIN IN NEW MEXICO AND IN SOUTHWESTERN KANSAS ALONG A CONVERGENCE AXIS. DESPITE THE THICK STRATOCU DECK OVER THE AREA...THE ATMOSPHERE OVER THE PANHANDLES HAS DESTABILIZED WITH SBCAPES AROUND 1500-2500 J/KG OVER THE WESTERN AND CENTRAL SECTIONS WHERE CLOUD COVER WAS NOT AS THICK. STORMS ARE EXPECTED TO MOVE INTO THE PANHANDLES THIS EVENING WITH THE GREATEST PROBABILITY FOR STORM COVERAGE ACROSS THE WESTERN ZONES. ALTHOUGH THERE IS A SEVERE STORM IN SOUTHWESTERN KANSAS THAT IS ON TRACK TO MOVE INTO THE CENTRAL OKLAHOMA...ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. STILL WITH PWATS AT TWO STANDARD DEVIATIONS ABOVE NORMAL...HEAVY RAINFALL LEADING TO FLOODING ISSUES WILL STILL BE A CONCERN IN ADDITION TO LARGE HAIL AND STRONG WIND GUSTS WITH 0-6KM BULK SHEAR 30-40 KTS. NOT MUCH CHANGE TO THE SYNOPTIC PATTERN IS EXPECTED ON THURSDAY WITH THE PANHANDLES RESIDING IN NORTHWEST FLOW ALOFT DUE TO THE PLACEMENT OF AN UPPER RIDGE OVER THE FOUR CORNERS AND A LARGE SCALE TROUGH OVER THE EASTERN U.S. RICH LOW-LEVEL MOISTURE WILL REMAIN IN PLACE WHILE WARMER TEMPS COMBINED WILL LEAD TO A MORE UNSTABLE AIR MASS. UNCERTAINTY LIES IN THE DEGREE OF SYNOPTIC LIFT AS A MORE VIGOROUS UPPER DISTURBANCE WILL SLIDE ACROSS KANSAS INTO OKLAHOMA LATE IN THE DAY. DID LOWER POPS DURING THE DAY WITH THE HIGHEST POPS CENTERED OVER THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE...AS THIS AREA WILL BE IN CLOSER PROXIMITY TO THIS UPPER WAVE. STORMS MAY CONGEAL INTO A MCS AND MOVE INTO OKLAHOMA LATE AT NIGHT. THIS MCS MAY ALSO CLIP THE NORTHEASTERN ZONES WHERE THE HIGHER POPS WERE PAINTED. LONG TERM... MADE SEVERAL SUBSTANTIAL CHANGES TO THE EXTENDED FORECAST AS MEDIUM RANGE MODELS HAVE COME IN DRIER DUE TO THE PLACEMENT OF THE UPPER RIDGE. THIS RIDGE IS EXPECTED TO SLIDE FURTHER TO THE EAST...CAUSING THE STEERING FLOW TO TRANSITION MORE OUT OF THE NORTH THAN THE NORTHWEST. THIS WILL MAKE IT TOUGH FOR ANY MOUNTAIN CONVECTION TO MAKE ITS WAY INTO THE PANHANDLES AND WITH THIS IN MIND...HAVE REMOVED POPS FRIDAY AFTERNOON AND SATURDAY. HAVE HELD ONTO SLIGHT CHANCE POPS SUNDAY EVENING AS AN UPPER DISTURBANCE SLIDES NEAR THE REGION ALTHOUGH PRECIP CHANCES LOOK SLIM WITH THE STEERING FLOW VEERING MORE TO THE NORTHEAST. THE UPPER RIDGE GRADUALLY LIFTS TO THE NORTHEAST NEXT WEEK...KEEPING THE PANHANDLES IN A DRY AND WARM WEATHER PATTERN. CLK FIRE WEATHER... ABUNDANT ATMOSPHERIC MOISTURE WILL LEAD TO MINIMUM RELATIVE HUMIDITY VALUES TO STAY ABOVE 20 PERCENT...PRECLUDING ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS. IN ADDITION 20 FOOT WINDS ARE EXPECTED TO STAY UNDER 20 MPH. CHANCES FOR WETTING RAINS WILL CONTINUE TONIGHT THROUGH FRIDAY MORNING WITH SOME LOCATIONS POSSIBLY SEEING HEAVY RAINFALL. A RETURN TO DRIER AND WARMER WEATHER CONDITIONS IS SLATED OVER THE WEEKEND AND EARLY NEXT WEEK OUTSIDE OF A SLIGHT CHANCE FOR WETTING RAINS ACROSS THE WESTERN TEXAS AND OKLAHOMA PANHANDLES SUNDAY NIGHT. CLK && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 09/16
Hazardous weather outlook, Aug 14, 3:00 PM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 300 PM CDT WED AUG 14 2013 OKZ001>003-TXZ001>020-151100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 300 PM CDT WED AUG 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. SOME OF THE STORMS CAN BE STRONG TO MARGINALLY SEVERE WHERE HAIL UP TO ONE INCH IN DIAMETER AND STRONG WINDS WILL BE THE MAIN HAZARDS. IN ADDITION HEAVY RAINFALL MAY ALSO LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES THURSDAY THROUGH FRIDAY MORNING AND AGAIN SUNDAY NIGHT. SOME OF THE STORMS MAY BECOME SEVERE DURING THIS PERIOD...WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN HAZARDS. IN ADDITION HEAVY RAINFALL MAY ALSO LEAD TO LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE READY FOR LIMITED SPOTTER ACTIVATION TONIGHT THROUGH FRIDAY MORNING. CLK
In the hours before
Local storm report, Aug 14, 10:15 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1015 PM CDT WED AUG 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 8 ENE WAYSIDE 34.83N 101.41W
08/14/2013 M1.50 INCH ARMSTRONG TX EMERGENCY MNGR
AT HWY 207 CROSSING OF PRAIRIE DOG TOWN FORK OF THE RED
RIVER.
&&
EVENT NUMBER AMA1300792
FENNERLocal storm report, Aug 14, 10:17 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1017 PM CDT WED AUG 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL CLAUDE 35.11N 101.36W
08/14/2013 E1.50 INCH ARMSTRONG TX EMERGENCY MNGR
&&
EVENT NUMBER AMA1300793
FENNERLocal storm report, Aug 14, 10:46 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1046 PM CDT WED AUG 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD 3 SE AMARILLO 35.17N 101.78W
08/14/2013 RANDALL TX BROADCAST MEDIA
CAR STALLED IN FLOODWATERS AT INTERSECTION OF GRAND AND
34TH
&&
EVENT NUMBER AMA1300794
BJSLocal storm report, Aug 14, 10:47 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1047 PM CDT WED AUG 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TSTM WND DMG FRITCH 35.64N 101.60W
08/14/2013 HUTCHINSON TX EMERGENCY MNGR
DAMAGE TO CARPORTS AND WEAK STRUCTURES IN LAKE MEREDITH
AREA. WINDS ESTIMATED AT 75 MPH.
&&
EVENT NUMBER AMA1300795
FENNERLocal storm report, Aug 14, 10:51 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1051 PM CDT WED AUG 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL FRITCH 35.64N 101.60W
08/14/2013 M1.00 INCH HUTCHINSON TX EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED IN THE LAKE MEREDITH AREA.
&&
EVENT NUMBER AMA1300796
FENNERLocal storm report, Aug 14, 10:53 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1053 PM CDT WED AUG 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL 2 ESE SANFORD 35.69N 101.50W
08/14/2013 E1.75 INCH HUTCHINSON TX EMERGENCY MNGR
DAMAGE TO SEVERAL AUTOMOBILE WIND SHIELDS.
&&
EVENT NUMBER AMA1300797
FENNERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:00 PM CDT | Areal Flood Advisory | AMA | Hutchinson | 3 hr |
| Aug 14, 7:11 PM CDT | Special Weather Statement | AMA | Dallam | 49 min |
| Aug 14, 7:38 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 52 min |
| Aug 14, 7:54 PM CDT | Special Weather Statement | AMA | Randall | 51 min |
| Aug 14, 7:56 PM CDT | Areal Flood Advisory | AMA | Carson | 2 hr |
| Aug 14, 8:05 PM CDT | Special Weather Statement | AMA | Potter | 40 min |
| Aug 14, 8:12 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 63 min |
| Aug 14, 8:26 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| Aug 14, 8:29 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley | 61 min |
| Aug 14, 8:47 PM CDT | Special Weather Statement | AMA | Deaf Smith | 28 min |
| Aug 14, 9:23 PM CDT | Areal Flood Advisory | AMA | Armstrong | 2 hr |
| Aug 14, 9:36 PM CDT | Flash Flood Warning | AMA | Potter, Randall | 114 min |
Nearby
River Flood Warnings in Texas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.